I have gained 20 lbs since being on medication for Grave's Disease. I am having my thyroid out (TT) soon. Has anyone who has had this procedure lost weight after the surgery and synthroid medication or am I in for more weight gain?
Should I schedule Lap Band Surgery at the same time as my TT? haha
Wow, me again!! I gained back about 15 pounds within 4 weeks of starting Tapazole (an anti thyroid drug). I was loving the 25 pounds I had lost before I was diagnosed (I ignored my symptoms for months) - ate everything in sight and was losing weight, I should have known it was too good to be true. Anyway, they fixed my metabolism long before my apetite turned off. And, I think I went a little hypo after a few weeks on the tapazole.
I was able to lose some weight the winter following my TT while on synthroid - started taking an aerobics class and eating better. However, I haven't been able to keep it off, I think more because of 3 other surgeries (I have had orbital decompression and eyelid surgery for Graves Eye Disease, with a bonus sinus surgery thrown in for good measure!) and several rounds of prednisone for sinus problems. I am going to try again to shed a few pounds now that spring is here.
While I like to blame my lack of thyroid for weight gain, deep down I know it is 90% me not being motivated to exercise or eat properly. However, blaming my thyroid-less state sure feels better!
i had my thyroid removed almost 2 years ago before that i put on about 3 stone but have been stable since though cant lose anything maybe if medication is right then you will lose some but being hypo most seem stuck with the weight wish it wasnt true though
Thanks to all who go to back to me. I guess putting on weight to feel better is all part of the thyroid no matter what you do. I am pushing my TT off to July. I want to see how I do on a very small dose of Tapazole before going through with the procedure. Yesterday I felt great. I had no headaches and some energy. I actaully made dinner and hung out with family. Hopefully it's an upswing. If I feel better I am more likely to work-out. Thanks again.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.